Thunderstorm Wind, Brazos
- When
- August 25, 11:15 AM CST
- Where
- Brazos County, 1.5 mi SSW of Bryan
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.650, -96.380
There was some roof damage in and around the Bryan area.
Showers and thunderstorms formed ahead of a cold front across southeast Texas and gradually worked their southward across the area. Severe thunderstorm wind gusts and small hail were observed with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Showers and thunderstorms formed ahead of a cold front across southeast Texas and gradually worked their southward across the area. Severe thunderstorm wind gusts and small hail were observed with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 25, 10:27 AM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1127 AM CDT TUE AUG 25 2015 .DISCUSSION... CONVECTION CONTINUING TO DEVELOP ALONG/NEAR THE FRONTAL BOUNDARY (AND ITS OUTFLOWS) THIS MORNING AS IT MOVES INTO NRN PORTIONS OF THE CWA. NO MAJOR CHANGES WITH THE CURRENT FCST WITH THIS UPDATE AS WE SEEM TO BE ON TRACK WITH POPS/TEMPS. 41 && .PREV DISCUSSION... NORTHWESTERN FLOW PATTERN SET UP OVER TEXAS WITH THE 5H RIDGE CENTERED OVER THE FOUR CORNERS REGION. ENERGY OVER THE RED RIVER VALLEY SLIDING DOWN WITHIN THIS FLOW IS BEGINNING TO FIRE EARLY MORNING CONVECTION JUST SOUTH OF THE RIVER IN EXTREME NORTHEASTERN STATE. A WEAK COLD FRONT...OR AN OUTFLOW BOUNDARY PROPAGATING FROM NORTHEASTERN CONVECTION...WILL BE ENTERING OUR HEATED AND STILL VERY MOIST ENVIRONMENT (~2 INCH PWS) FROM LATE MORNING ONWARD. THE PROGGED BACKGROUND THERMODYNAMICS ARE RIPE ENOUGH TO SUPPORT STRONG...TO BORDERLINE SEVERE...AFTERNOON THUNDERSTORMS WITH THE INVERTED-V NATURE TO SOUNDINGS INDICATIVE OF A WIND THREAT. ALTHOUGH OF NOT MUCH USE OF LATE...SHORT TERM HIGH RESOLUTION MODELING THAT HAS INITIALIZED SOMEWHAT DECENTLY THIS MORNING ..SUCH AS THE HRRR AND NAM12 TO SOME DEGREE...DEVELOP MID- AFTERNOON CONVECTION OVER THE NORTHWESTERN CWA AND SWATH STORM CLUSTERS NORTHEAST TO SOUTHWEST DOWN ACROSS THE MAJORITY OF THE CWA THROUGH THE AFTERNOON INTO EARLY EVENING HOURS. CONSIDERING WE ARE WITHIN AN UNWORKED OVER...UNSTABLE AIR MASS WITH AN APPROACHING BOUNDARY REACHING OUR DOORSTEP DURING THE BEST HEAT-OF-THE DAY TIME FRAME POSSIBLY INTERACTING WITH A NORTHERN ADVANCING SEA BREEZE...WILL GO AHEAD AND TAKE THE BAIT WITH THE ABOVE SCENARIO AND TAKE POPS UP TO MODERATE CHANCE. REGION REMAINS WITHIN THIS NORTHERN FLOW PATTERN AT MID-WEEK WITH THE COOLEST MID-LEVEL AIR TO HOLD OFF FROM ADVECTING IN UNTIL LATE WEDNESDAY...OR ONCE WINDS VEER MORE AROUND TO THE EAST. ONCE THIS EVENING'S PRECIPITATION WANES...THE NEXT SEVERAL DAYS WILL REMAIN DRY PER THE SLOW EASTERN MOVEMENT OF THE WESTERN RIDGE ASSERTING ITS SUBSIDENT INFLUENCE OVER THE STATE THROUGH SATURDAY. MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH RETURN FLOW LATE IN THE WORK WEEK WILL SPELL SUBSEQUENT DAILY HOT CONDITIONS. LESSENED HUMIDITY WITH THE ADVECTION OF A MUCH DRIER NORTHEASTERN AIR MASS THAT WILL BE CERTAINLY FELT IN THE EARLY THURSDAY AND FRIDAY MORNING HOURS...OVERNIGHT SURFACE TEMPERATURES WILL FALL INTO THE AVERAGE MID TO UPPER 60S WITH LOW 60S IN THE NOTORIOUS COOL SPOTS. DRY AIR WILL MAKE FOR INTERIOR AFTERNOON HEAT IN THE MID TO UPPER 90S WITH HEAT INDICES STICKING CLOSE TO AMBIENT TEMPERATURES AND ARE NOT FORECAST TO REACH THE CENTURY MARK THROUGH EARLY NEXT WEEK. SOUTHERN FORECAST AREA RAIN CHANCES WILL BEGIN TO CLIMB FROM SUNDAY ONWARD AS A MISSISSIPPI VALLEY TROUGH DOWNSTREAM OF DESERT SW RIDGING BEGINS TO SCOOT A BIT WEST AND TAP INTO A RELATIVELY HIGHER NEAR 1.5 INCH AIR MASS. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 68 98 68 / 20 10 10 0 0 HOUSTON (IAH) 74 95 69 96 71 / 20 10 10 0 0 GALVESTON (GLS) 81 90 78 92 80 / 20 10 10 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 623 AM CDT TUE AUG 25 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-261130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 623 AM CDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASED PROBABILITY OF AFTERNOON THUNDERSTORM ACTIVITY AS A NORTHERN WEAK COLD FRONT ENTERS THE REGIONAL HOT AND HUMID AIR MASS. BOUNDARY INTERACTION WITH THE LOCAL BREEZES MAY FURTHER ENHANCE LATE AFTERNOON INTO EARLY EVENING STORM REDEVELOPMENT. THE STRONGEST STORMS POSSESS THE POTENTIAL TO PRODUCE DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO CLOSELY MONITOR THE WEATHER TODAY IN THE EVENT OF AFTERNOON THUNDERSTORM DEVELOPMENT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
858 AM CDT TUE AUG 25 2015
TXZ163-164-251500-
TRINITY TX-HOUSTON TX-
858 AM CDT TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND HOUSTON
COUNTIES UNTIL 1000 AM CDT...
AT 853 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS 10 MILES SOUTH OF MAYDELLE...OR 12 MILES SOUTHWEST OF
RUSK...MOVING SOUTHEAST AT 30 MPH.
OUTFLOW WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...APPLE SPRINGS...GRAPELAND...LOVELADY...KENNARD...LATEXO...
WECHES...PENNINGTON AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3157 9521 3158 9517 3156 9514 3154 9514
3152 9510 3149 9511 3147 9510 3144 9501
3142 9500 3138 9495 3134 9496 3133 9490
3130 9489 3128 9488 3126 9490 3124 9487
3102 9539 3154 9564 3159 9528
TIME...MOT...LOC 1353Z 336DEG 28KT 3165 9528
39SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1056 AM CDT TUE AUG 25 2015 TXZ178-179-251700- SAN JACINTO TX-POLK TX- 1056 AM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JACINTO AND SOUTHWESTERN POLK COUNTIES UNTIL NOON CDT... AT 1055 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLDSPRING OVER LAKE LIVINGSTON...OR 11 MILES WEST OF LIVINGSTON...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORM. LOCATIONS IMPACTED INCLUDE... LIVINGSTON...SHEPHERD...ONALASKA...COLDSPRING...POINT BLANK... GOODRICH...LAKE LIVINGSTON STATE PARK AND WEST LIVINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3076 9525 3082 9506 3053 9478 3038 9520 TIME...MOT...LOC 1555Z 341DEG 20KT 3069 9513 39
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1200 PM CDT TUE AUG 25 2015 TXZ177>179-198>200-212-213-251800- GRIMES TX-SAN JACINTO TX-WALKER TX-WALLER TX-POLK TX-LIBERTY TX- HARRIS TX-MONTGOMERY TX- 1200 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLER... SOUTHEASTERN WALKER...SOUTHERN SAN JACINTO...MONTGOMERY... NORTHWESTERN HARRIS...SOUTHEASTERN GRIMES...NORTHWESTERN LIBERTY AND SOUTH CENTRAL POLK COUNTIES UNTIL 100 PM CDT... AT 1158 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTGOMERY TO NEAR NORTH CLEVELAND...AND MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORM. LOCATIONS IMPACTED INCLUDE... CONROE...CLEVELAND...NAVASOTA...WILLIS...PINEHURST...THE WOODLANDS... OAK RIDGE NORTH...SHEPHERD...PANORAMA VILLAGE...SHENANDOAH... SPLENDORA...PATTON VILLAGE...ROMAN FOREST...MAGNOLIA...WOODBRANCH... CUT AND SHOOT...NEW WAVERLY...COLDSPRING...MONTGOMERY AND PLUM GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3009 9478 3016 9607 3059 9607 3059 9485 TIME...MOT...LOC 1658Z 348DEG 38KT 3038 9575 3038 9507
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1215 PM CDT TUE AUG 25 2015 TXZ195-196-251800- BURLESON TX-BRAZOS TX- 1215 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZOS AND EAST CENTRAL BURLESON COUNTIES UNTIL 100 PM CDT... AT 1214 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRYAN...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. PEA SIZED HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM IN BRYAN. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...BRYAN...MILLICAN...KYLE FIELD AND WELLBORN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3061 9648 3072 9632 3049 9615 3045 9628 TIME...MOT...LOC 1714Z 321DEG 16KT 3061 9635
The Ft Hood radar (KGRK), 96 km away, was scanning. The volume nearest the first event began at 17:13 UTC.
4 thunderstorm wind. Local standard time, as filed.
There was some roof damage in and around the Bryan area.
The 59 knot wind gust was measured by the KCLL ASOS.
Large trees downed near the intersection of Rayford Road and Spring Forest Drive.
Trees were downed near the intersection of Old Independence Road and Prairie Hill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591600, 591603, 591595, 591602.